Alert archive / Georgia / Flash Flood Watches in 2020
Flash Flood Watch 12, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Oct 10, 2020, 4:01 AM EDT for 16 counties in Georgia. It took effect at Oct 10, 2020, 5:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2020, 4:01 AM EDT (08:01 UTC)
- In effect from
- Oct 10, 2020, 5:00 PM EDT
- Expired
- Oct 11, 2020, 3:35 AM EDT
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Cherokee County, GA, Cobb County, GA, Dawson County, GA, DeKalb County, GA, Fannin County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gwinnett County, GA, Hall County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 120 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968 WGUS62 KFFC 100801 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 401 AM EDT Sat Oct 10 2020 GAZ006-008-009-015-016-101615- /O.NEW.KFFC.FF.A.0012.201010T2100Z-201012T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fannin-Union-Towns-Lumpkin-White- Including the cities of , Dahlonega, and Cleveland 401 AM EDT Sat Oct 10 2020 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY EVENING... The National Weather Service in Peachtree City has issued a * Flash Flood Watch for portions of north central Georgia and northeast Georgia, including the following areas, in north central Georgia, Fannin, Lumpkin and Union. In northeast Georgia, Towns and White. * From this afternoon through Sunday evening * Periods of heavy rainfall are expected across the area with the rain bands of the remnants of Hurricane Delta as it tracks inland west and north of the area through Monday. Associated rainfall totals of 3 to 4 inches are expected in a swath along the northeast Georgia mountains with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
755 WGUS62 KFFC 101609 FFAFFC Flood Watch National Weather Service Peachtree City GA 1209 PM EDT Sat Oct 10 2020 GAZ006-008-009-015-016-110400- /O.CON.KFFC.FF.A.0012.201010T2100Z-201012T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fannin-Union-Towns-Lumpkin-White- Including the cities of , Dahlonega, and Cleveland 1209 PM EDT Sat Oct 10 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH SUNDAY EVENING... The Flash Flood Watch continues for * Portions of north central Georgia and northeast Georgia, including the following areas, in north central Georgia, Fannin, Lumpkin and Union. In northeast Georgia, Towns and White. * From 5 PM EDT this afternoon through Sunday evening * Periods of heavy rainfall are expected across the northeast Georgia mountains with the passage of the remnants of Hurricane Delta as it tracks north of the area through early Monday morning. Associated rainfall totals of 2 to 4 inches are expected in the northeast Georgia mountains with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
570 WGUS62 KFFC 110130 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Peachtree City GA 930 PM EDT Sat Oct 10 2020 GAZ005-007-013-014-021>023-032>034-045-110930- /O.EXA.KFFC.FF.A.0012.000000T0000Z-201012T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Murray-Gilmer-Pickens-Dawson-Cherokee-Forsyth-Hall-Cobb- North Fulton-Gwinnett-DeKalb- Including the cities of Gainesville, Marietta, Atlanta, Lawrenceville, and Decatur 930 PM EDT Sat Oct 10 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Peachtree City has expanded the * Flash Flood Watch to include portions of north central Georgia and northwest Georgia...including the following areas...in north central Georgia...Cherokee...Cobb...Dawson...DeKalb... Forsyth...Gilmer...Gwinnett...Hall...North Fulton and Pickens. In northwest Georgia...Murray. * Through Sunday evening * Periods of heavy rainfall are expected across portions of north and northeast Georgia as the remnants of Hurricane Delta track across the area through Sunday. Rainfall totals of 2 to 4 inches are expected with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ GAZ006-008-009-015-016-110930- /O.CON.KFFC.FF.A.0012.000000T0000Z-201012T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fannin-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 930 PM EDT Sat Oct 10 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... The Flash Flood Watch continues for * Portions of north central Georgia and northeast Georgia... including the following areas...in north central Georgia... Fannin...Lumpkin and Union. In northeast Georgia...Towns and White. * Through Sunday evening * Periods of heavy rainfall are expected across portions of north and northeast Georgia as the remnants of Hurricane Delta track across the area through Sunday. Rainfall totals of 2 to 4 inches are expected with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
136 WGUS62 KFFC 110735 FFAFFC Flood Watch National Weather Service Peachtree City GA 335 AM EDT Sun Oct 11 2020 GAZ005>009-013>016-021>023-032>034-045-110845- /O.CAN.KFFC.FF.A.0012.000000T0000Z-201012T0400Z/ Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Cherokee-Forsyth-Hall-Cobb-North Fulton-Gwinnett-DeKalb- Including the cities of , Lawrenceville, Dahlonega, Gainesville, Marietta, Cleveland, Atlanta, and Decatur 335 AM EDT Sun Oct 11 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of north central Georgia... northeast Georgia and northwest Georgia, including the following areas, in north central Georgia, Cherokee, Cobb, Dawson, DeKalb, Fannin, Forsyth, Gilmer, Gwinnett, Hall, Lumpkin, North Fulton, Pickens and Union. In northeast Georgia, Towns and White. In northwest Georgia, Murray has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Oct 10, 2:05 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 10, 2:05 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 205 AM EDT Sat Oct 10 2020 .PREV DISCUSSION... /Issued 746 PM EDT Fri Oct 9 2020/ UPDATE... Made some updates to the forecast a littler earlier to reflect the current precip trends on the radar. Band of light rain across the northern suburbs remains persistent this evening, but should continue to slowly lift northward this evening. On and off shra likely overnight.Thunder chances remain low, but do increase during the afternoon tomorrow. Raised pops through Saturday night. Also, have made tweaks to the hourly pops and dews. PREV DISCUSSION... /Issued 342 PM EDT Fri Oct 9 2020/ SHORT TERM /Tonight through Saturday Night/... The forecast area remains under the western Atlantic upper ridge and on the eastern fringes of the influence of Delta. Scattered showers have been moving northward over the area during the day and should continue to develop overnight. Delta is expected to move into the Lower MS River Valley tonight and Saturday...winding up over northern AL by the end of the short term. Models indicate that we will remain in an east to southeast flow of moist tropical air as a warm front struggles to move from southern GA into central GA during the day Saturday. The continued easterly flow could pose a potential flood threat to the northeast corner of the forecast area with totals of two to three inches possible. However...at this time the heaviest rains are on track for 00z Sunday and beyond...so we opted to hold off on any Flash Flood Watch for now. Instability increases a bit by Saturday with the progression of the warm front. There is a mention of thunder mainly for Saturday and Saturday night. 41 LONG TERM /Sunday through Friday/... The long term period begins on Sunday morning with the center of Tropical Depression Delta located near the Mississippi- Alabama-Tennessee borders, and deep-layer tropical moisture continuing to overspread the CWA. Periods of heavy rain and a threat for flash flooding will be concerns on Sunday -- especially across northeast Georgia, as southerly winds maximize orographic uplift along the higher terrain -- as numerous showers and isolated thunderstorms move through with Delta's passage across the Tennessee Valley. QPF across northeast Georgia on Sunday ranges from 1 to 2 inches, and this is on top of 1 to 2 inches expected the day before. So, totals over Saturday and Sunday across northeast Georgia will range from 2 to 4 inches with locally higher totals possible. Across the rest of north Georgia, 0.25 to 0.5 inch of rainfall is expected on Sunday. Even lesser amounts are expected across central Georgia. Models are progging bulk shear of 30 to 40 knots across north Georgia on Sunday as the upper-level reflection of Delta becomes an open wave and traverses the area. As a result, some showers and storms in the rainbands could become better organized, so gusty winds and a brief tornado or two cannot be ruled out. The remnants of Delta will continue to lift to the northeast as the system is absorbed into the westerlies on Monday. Lingering moisture from Delta looks to be out of the CWA by Monday afternoon/evening, with shortwave ridging briefly building in from the west. Then, an upper-level trough sliding across the north-central U.S. will drag a cold front through the CWA on Tuesday. For now, I have slight chance PoPs for northern and northwestern Georgia on Tuesday, as the front does not look to have much moisture to work with. West/northwest upper-level flow behind the front will keep conditions dry and temperatures fairly seasonable for Wednesday and Thursday. Martin && .AVIATION... 06Z Update... LIFR/IFR/MVFR conditions will persist through the forecast period with off and on SHRA with best timing 18-06Z. Winds will stay E/SE through the period with a shift to more southerly by the end of the period. Wind speeds will be 8-11kts with gust near 20kts expected after 10Z. //ATL Confidence...06Z Update... Med confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 76 68 79 66 / 80 90 70 50 Atlanta 76 69 80 66 / 80 90 70 40 Blairsville 69 63 73 62 / 90 100 80 60 Cartersville 76 68 81 66 / 80 90 70 50 Columbus 81 71 84 68 / 80 80 60 20 Gainesville 72 67 77 66 / 80 100 80 60 Macon 84 70 86 66 / 60 70 60 30 Rome 77 69 80 66 / 80 90 70 50 Peachtree City 78 69 81 66 / 80 90 70 40 Vidalia 84 72 86 68 / 40 40 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Martin AVIATION...Atwell
Hazardous weather outlook, Oct 9, 10:23 PM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1023 PM EDT Fri Oct 9 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1023 PM EDT Fri Oct 9 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Heavy rain is possible overnight, especially across portions of North Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms and periods of heavy rainfall will be possible across north and central Georgia Saturday through Sunday, as the remnants of Hurricane Delta move by the area. Isolated flooding and flash flooding will be possible, especially across northeastern Georgia, where the heaviest rainfall is currently forecast to occur. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 4:27 PM EDT | Tornado Warning | FFC | Chattahoochee, Marion, Muscogee, Stewart | 27 min |
| Oct 10, 4:29 PM EDT | Special Weather Statement | FFC | Harris | 31 min |
| Oct 10, 4:39 PM EDT | Tornado Warning | FFC | Harris, Muscogee | 51 min |
| Oct 10, 4:58 PM EDT | Special Weather Statement | FFC | Jackson | 32 min |
| Oct 10, 5:01 PM EDT | Special Weather Statement | FFC | Walton | 29 min |
| Oct 10, 5:03 PM EDT | Special Weather Statement | FFC | Muscogee | 27 min |
| Oct 10, 5:12 PM EDT | Special Weather Statement | FFC | Troup | 33 min |
| Oct 10, 5:13 PM EDT | Tornado Warning | FFC | Gwinnett, Walton | 32 min |
| Oct 10, 5:17 PM EDT | Special Weather Statement | FFC | Marion | 28 min |
| Oct 10, 5:20 PM EDT | Special Weather Statement | FFC | Laurens | 25 min |
| Oct 10, 5:27 PM EDT | Tornado Warning | FFC | Harris, Meriwether, Pike, Talbot, Upson | 48 min |
| Oct 10, 5:36 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 24 min |
| Oct 10, 5:38 PM EDT | Tornado Warning | FFC | Carroll, Heard | 37 min |
| Oct 10, 5:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Oct 10, 5:44 PM EDT | Special Weather Statement | FFC | Webster | 31 min |
| Oct 10, 5:46 PM EDT | Special Weather Statement | FFC | Talbot | 29 min |
| Oct 10, 5:53 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Oct 10, 6:03 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Oct 10, 6:10 PM EDT | Tornado Warning | FFC | Carroll, Coweta, Fulton | 35 min |
| Oct 10, 6:11 PM EDT | Tornado Warning | FFC | Talbot, Taylor, Upson | 34 min |
| Oct 10, 6:16 PM EDT | Special Weather Statement | FFC | Pike | 29 min |
| Oct 10, 6:21 PM EDT | Tornado Warning | FFC | Pike, Spalding | 24 min |
| Oct 10, 6:24 PM EDT | Tornado Warning | FFC | Johnson, Washington | 36 min |
| Oct 10, 6:26 PM EDT | Special Weather Statement | FFC | Floyd, Haralson, Polk | 34 min |
| Oct 10, 6:33 PM EDT | Tornado Warning | FFC | Carroll, Coweta, Douglas, Fulton | 27 min |
| Oct 10, 6:42 PM EDT | Tornado Warning | FFC | Hall, Jackson | 48 min |
| Oct 10, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Polk | 31 min |
| Oct 10, 6:45 PM EDT | Tornado Warning | FFC | Lamar, Monroe, Upson | 45 min |
| Oct 10, 6:49 PM EDT | Tornado Warning | FFC | Clayton, Fayette, Henry, Spalding | 26 min |
| Oct 10, 6:51 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Oct 10, 6:55 PM EDT | Tornado Warning | FFC | Floyd, Polk | 35 min |
| Oct 10, 6:56 PM EDT | Special Weather Statement | FFC | Harris | 34 min |
| Oct 10, 7:02 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Douglas, Fulton, Paulding | 28 min |
| Oct 10, 7:05 PM EDT | Tornado Warning | FFC | Henry, Spalding | 25 min |
| Oct 10, 7:17 PM EDT | Tornado Warning | FFC | Clayton, Henry | 28 min |
| Oct 10, 7:24 PM EDT | Tornado Warning | FFC | Butts, Henry, Lamar, Monroe | 36 min |
| Oct 10, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 34 min |
| Oct 10, 7:27 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Fulton | 33 min |
| Oct 10, 7:39 PM EDT | Tornado Warning | FFC | Clayton, Henry | 22 min |
| Oct 10, 7:47 PM EDT | Tornado Warning | FFC | Clayton, DeKalb, Henry | 28 min |
| Oct 10, 7:52 PM EDT | Special Weather Statement | FFC | Henry | 23 min |
Nearby
Flash Flood Watches in Georgia, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.